MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ANATOMICAL SHOULDER DOMELOCK, HUMERAL HEAD, 44-16, R=24.4MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ZIMMER SWITZERLAND MANUFACTURING GMBH ANATOMICAL SHOULDER DOMELOCK, HUMERAL HEAD, 44-16, R=24.4MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number 01.04212.445
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Subluxation (4525)
Date of Event 02/16/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through a clinical study that a patient underwent an initial right total shoulder arthroplasty approximately six (6) years ago.Approximately seven (7) months after implantation, the patient had developed pain.About one and half (1,5) years later, infection was ruled out and components were found to be stable, however extensive debridement of intra-and extra-articular scar tissue was required.As of the five (5) year study follow-up visit, the patient is satisfied and able to complete the majority of daily activities with minimal pain.There have been no other adverse events or complications reported.The original study components remain implanted.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: item#: 01.04227.005; lot#: 2885046; item name: anatomical shoulder, anatomical shoulder domelock, dome, centric.Item#: 01.04201.123; lot#: 2894588; item name: anatomical shoulder, humeral stem, uncemented, 12, 100 mm.Item#: 01.04214.340; lot#: 2852772; item name: anatomical shoulder, glenoid, pegged, cemented, s.G2-foreign: switzerland.Multiple mdr reports were filed for this event, please see associated reports: 0009613350 -2023 -00258, 0009613350 -2023 -00259, 0009613350 -2023 -00261.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.No products were returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Devices are used for treatment.Six radiographic images of the right shoulder were provided and assessed with the following assessment: right shoulder arthroplasty components are anatomically aligned.There is no abnormality.Alignment is maintained with minimal anterior position of the humeral head in relation to the glenoid.Alignment is maintained without interval change.The following impressions were additionally provided: anatomic alignment of the right shoulder arthroplasty with minimal anterior position of the humeral head in relation to the glenoid on the radiographs.The humeral head implant does not appear too large (overstuffed).Bone quality appears mildly osteopenic on all images.Based on the given information and the results of the investigation, a definitive root cause cannot be determined.Multiple mdr reports were filed for this event, please see associated reports: 0009613350-2023-00258-1, 0009613350-2023-00259-1, 0009613350-2023-00261-1.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported through a clinical study that a patient underwent an initial right total shoulder arthroplasty approximately six (6) years ago.Approximately seven (7) months after implantation, the patient had developed pain.About one and half (1,5) years later, infection was ruled out and components were found to be stable, however extensive debridement of intra-and extra-articular scar tissue was required.The head was noted to be slightly overstuffed and somewhat subluxated ventrally.As of the five (5) year study follow-up visit, the patient is satisfied and able to complete the majority of daily activities with minimal pain.There have been no other adverse events or complications reported.The original study components remain implanted.Attempts have been made and no further information has been provided.

Brand Name
ANATOMICAL SHOULDER DOMELOCK, HUMERAL HEAD, 44-16, R=24.4MM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17115123
Report Number0009613350-2023-00260
Device Sequence Number6612011
Product Code HSD
UDI-Device Identifier00889024480353
UDI-Public(01)00889024480353(17)210331(10)2851157
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K193099
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2021
Device Model Number01.04212.445
Device Catalogue Number01.04212.445
Device Lot Number2851157
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer07/21/2023
Initial Report FDA Received Date06/13/2023
Supplement Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/10/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight97 KG